Indian Journal of Ophthalmology

BRIEF COMMUNICATION
Year
: 2012  |  Volume : 60  |  Issue : 2  |  Page : 136--138

Floppy iris syndrome with oral imipramine: A case series


Arvind Gupta, Renuka Srinivasan 
 Department of Ophthalmology, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry, India

Correspondence Address:
Arvind Gupta
Singapore National Eye Centre, 11 Third Hospital Avenue, Singapore 168751

Intraoperative floppy iris syndrome (IFIS) has commonly been seen with long-term use of α1-adrenoceptor blocking agents. We observed IFIS in three patients during phacoemulsification due to oral imipramine therapy. The three patients took imipramine for 25 years, 10 months and 1 year, respectively. However, only the first patient was on oral therapy at the time of surgery, while the other two patients had stopped 4 months and 2 months prior to undergoing phacoemulsification. The first and third patients developed complete IFIS features, while the second had only partial IFIS characteristics. Phacoemulsification could be completed in all three patients without any complication. None of these patients had history of taking any of the α1-adrenoceptor blocking agents. This is the first anecdotal report of IFIS with the oral use of imipramine and hence further evidences are required to ascertain the association of oral imipramine therapy and IFIS. However, ophthalmologists undertaking phacoemulsification on patients on imipramine therapy should be alert for the occurrence of IFIS.


How to cite this article:
Gupta A, Srinivasan R. Floppy iris syndrome with oral imipramine: A case series.Indian J Ophthalmol 2012;60:136-138


How to cite this URL:
Gupta A, Srinivasan R. Floppy iris syndrome with oral imipramine: A case series. Indian J Ophthalmol [serial online] 2012 [cited 2020 Jan 26 ];60:136-138
Available from: http://www.ijo.in/article.asp?issn=0301-4738;year=2012;volume=60;issue=2;spage=136;epage=138;aulast=Gupta;type=0